MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD KNITTED ULTRATHIN; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD KNITTED ULTRATHIN; VASCULAR POLYESTER GRAFT
Model Number IGKUT0008-70
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the mechanical resistance tests records.The investigation is still on going.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
A cross femoro femoral bypass was performed on (b)(6) 2014 with the involved graft.Two years after implantation, it was reported on (b)(6) 2016 that the patient presents a false aneurysm in the path of the graft likely related to a breach of the graft frame.A scanner is scheduled for further surgery (removal of the graft).
 
Additional Manufacturer Narrative
The case has been submitted to our vice president, medical affairs.Pictures of the explanted graft as well as pictures of the patient before explantation were also provided.From his preliminary opinion, he noticed traces of blood onone edge of the explanted graft.Also he indicated that the fibrotic tissue covering the graft appeared to be incomplete.This is an indication that there was a possible leakage coming from the anastomotic site that through the years created a false aneurysm.According to him, this is a complication of vascular vessels repair/replacement.Additional information has been requested to the surgeon.In addition, the explanted device was sent to a external and independent laboratory for macroscopic analysis.A follow-up report will be sent to your attention upon completion of the investigation.
 
Event or Problem Description
The graft was explanted on (b)(6) 2016.
 
Additional Manufacturer Narrative
Additional information has been requested to the surgeon.However, in spite of repeated efforts, no information could be obtained.((b)(4)) the explanted device was sent to an external and independent laboratory for analysis.As no information was received from the surgeon, a full analysis has been requested to the external laboratory : - histopathological analysis in order to identify any signs of infection (if feasible, depending on the storage conditions) - enzymatic digestion of the tissues followed by macroscopic examination in order to identify: any tear, hole or break of the textile structure the integrity of the graft edges - sem examination of any abnormality found by macroscopic examination.It should be noted that additional delay was necessary due to some difficulties encountered for the enzymatic digestion of the tissues.Indeed, the laboratory decided to change the enzyme.The histopathologic analysis pointed out signs of infection and leakage (no endothelium, no extracellular matrix, signs of blood material from lumen to external side).Macroscopically, no signs of tear, hole or break of the textile structure were observed.The edges of the graft material (anastomotic junction) were not present.The conclusion of the external analysis was submitted to our corporate medical officer for his review.From his medical opinion, the analysis confirms the preliminary assessment made and is as follows : "it appears the false aneurysm was formed with time from a leakage.Despite the edges of the anastomosis are not contained in the sample, the analysis also confirms the integrity of the graft walls therefore it appears that the device was not the cause of the false lumen formation and it functioned as expected." ((b)(4)) the outcome of the investigation, which included the analysis performed on the explanted device, confirms the integrity of the graft walls.Therefore it appears that the device was not the cause of the false lumen formation.

Brand Name
INTERGARD KNITTED ULTRATHIN
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6050132
Report Number1640201-2016-00031
Device Sequence Number75903
Product Code DSY
UDI-Device Identifier00384401001171
UDI-Public00384401001171
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K983819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2019
Device Model NumberIGKUT0008-70
Device Catalogue NumberIGKUT0008-70
Device Lot Number14D10
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/04/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/24/2016
Supplement Report FDA Received Date12/23/2016
06/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;